Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 107, NWS Nashville, TN

May 2, 20034 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2003, 7:59 AM CDT for 4 counties in Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2003, 7:59 AM CDT (12:59 UTC)
Expired
May 2, 2003, 8:45 AM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2003-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2003-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 021259
SVRBNA
TNC005-083-085-161-021345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
759 AM CDT FRI MAY 2 2003

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN TENNESSEE
  HOUSTON COUNTY IN TENNESSEE
  HUMPHREYS COUNTY IN TENNESSEE
  STEWART COUNTY IN TENNESSEE

* UNTIL 845 AM CDT

* AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF DOVER TO 11 MILES
  NORTHWEST OF BIG SANDY MOVING SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE...NEAR
  DOVER AROUND 805 AM CDT
  BIG SANDY AROUND 815 AM CDT

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH YOU SHOULD 
PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND 
DEADLY LIGHTNING.

&&



LAT...LON 3655 8792 3629 8840 3610 8781 3636 8753

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:15 AM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, May 2, 2:15 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 AM CDT FRI MAY 2 2003

LATEST SURFACE ANALYSIS HAS FRONTAL BOUNDARY NEAR IND-DFW LINE...
WITH WAVE NEAR LIT. DEWPOINTS ACROSS THE AREA ARE WELL IN THE 50S...
65-70 JUST AHEAD OF BOUNDARY. CONVECTION CURRENTLY LIMITED ACROSS THE
REGION...WITH MOST IN THE IMMEDIATE VICINITY OF THE FRONT BUT
BUILDING TOWARD WEST TN.

LL BOUNDARY EXPECTED TO KEEP SLIDING EAST TODAY...REACHING THE BNA
LATE THIS MORNING AND OVER IN CSV EARLY THIS AFTERNOON. OVERALL UL
SUPPORT NOT TOO IMPRESSIVE...WITH BEST ML VERTICAL MOTION AND
INSTABILITY PASSING JUST TO OUR SOUTH. SCATTERED OR BETTER CONVECTION
IS EXPECTED TO OCCUR AHEAD AND WITH FRONTAL PASSAGE. PLAN TO BUMP UP
SOME POPS AREA-WIDE. SMALL CHANCE OF STORMS BECOMING SEVERE ALSO
CONTINUES THROUGH MUCH OF TODAY.

TRAILING WEAK POOLS OF MOISTURE MAY BRING A FEW SHOWERS TO AREA THIS
EVENING...ESPECIALLY PLATEAU. OTHERWISE...EXPECT PARTLY TO MOSTLY
CLOUDY CONDITIONS THROUGH SUNDAY MORNING.

WEAK LL BOUNDARY OF SOME SORT ALONG WITH SHORTWAVE AND DEEPER
MOISTURE SOURCE LOOKING TO BRING PRECIPITATION BACK TO THE AREA
SUNDAY AFTERNOON.

BNA 77/56/72/50 5200
CSV 75/51/69/44 6300

07
.BNA...NONE.
Hazardous weather outlook, May 2, 5:30 AM CDT, 2 hours 29 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-031030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI MAY 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP IN MIDDLE
TENNESSEE THIS MORNING AND AFTERNOON. SOME OF THESE THUNDERSTORMS
MAY REACH SEVERE LIMITS WITH DAMAGING WIND AND LARGE HAIL. THE
STORMS ARE EXPECTED TO DISSIPATE LATE THIS AFTERNOON AFTER A COLD
FRONT PASSES. ONLY A FEW SHOWERS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF DISTURBANCE MOVING OUT OF THE PLAINS WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS TO THE AREA SUNDAY THROUGH TUESDAY. THIS
MAY BRING ANOTHER POSSIBILITY OF SEVERE WEATHER TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ON ALERT
STATUS FOR POSSIBLE ACTIVATION LATER TODAY.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:12 AM CDTSevere Thunderstorm WarningOHXStewart18 min
May 2, 8:15 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery30 min
May 2, 8:48 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson32 min
May 2, 9:29 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall31 min
May 2, 10:01 AM CDTSevere Thunderstorm WarningOHXBedford, Coffee29 min
May 2, 1:45 PM CDTSevere Thunderstorm WarningOHXFranklin30 min
May 2, 2:01 PM CDTSevere Thunderstorm WarningOHXWayne29 min
May 2, 2:19 PM CDTSevere Thunderstorm WarningOHXFranklin11 min
May 2, 2:33 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne42 min
May 2, 2:37 PM CDTSevere Thunderstorm WarningOHXGiles, Lincoln, Marshall38 min
May 2, 3:00 PM CDTSevere Thunderstorm WarningOHXDickson, Humphreys20 hr
May 2, 3:01 PM CDTSevere Thunderstorm WarningOHXDickson, Humphreys49 min
May 2, 3:10 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys55 min
May 2, 3:14 PM CDTSevere Thunderstorm WarningOHXGiles, Lincoln, Marshall31 min
May 2, 3:43 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall47 min
May 2, 3:44 PM CDTSevere Thunderstorm WarningOHXLincoln26 min
May 2, 3:59 PM CDTSevere Thunderstorm WarningOHXHickman, Maury56 min
May 2, 4:27 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee33 min
May 2, 4:49 PM CDTSevere Thunderstorm WarningOHXHickman, Maury46 min
May 2, 4:50 PM CDTSevere Thunderstorm WarningOHXGiles, Lincoln30 min
May 2, 5:04 PM CDTSevere Thunderstorm WarningOHXMarshall41 min
May 2, 5:08 PM CDTTornado WarningOHXGiles, Lincoln37 min
May 2, 5:41 PM CDTSevere Thunderstorm WarningOHXGiles34 min
May 2, 5:42 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall48 min
May 2, 5:48 PM CDTSevere Thunderstorm WarningOHXLincoln27 min
May 2, 6:13 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.